MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The vessel sealer instrument involved with this complaint has not been received for evaluation; therefore the root cause of the customer reported failure mode cannot be determined.If additional information is received, a follow up mdr will be submitted.Based on the information provided, this complaint is being reported due to following conclusions: it was alleged that during a da vinci-assisted surgical procedure, the vessel sealer instrument was not sealing properly.Although, no patient harm was reported reoccurrence of the reported failure could cause or contribute to an adverse event, if the malfunction were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy procedure, the surgical staff noted that the vessel sealer instrument was not sealing/cauterizing tissue properly.The surgeon had difficulty sealing thicker tissue properly.There was no report of fragments falling inside the patient.There was no report of patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: a second vessel sealer instrument was opened to complete the procedure robotically.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8091716
Report Number2955842-2018-10685
Device Sequence Number1225313
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)190228(10)M13170208
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM13170208 0051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1